MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number ACU0T0
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that during an intraocular lens (iol) implant procedure while loading, the lens was twisted or squashed on the right side.The surgery was completed on the same day with another lens.There were no patient contact and no patient harm.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The device with the lens was returned in the blister tray inside the carton.The lens stop and plunger lock were removed.The plunger was oriented correctly.Viscoelastic was dried in the device.The plunger has advanced the lens to mid-nozzle.The plunger has overrode the lens.The lens was rotated and torn inside the device.The nozzle was removed and cleaned for further evaluation.The lens was removed during the cleaning.Topcoat dye stain testing was conducted with acceptable results.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A non-qualified viscoelastic was used.A plunger override was observed which has resulted in the mispositioning of the lens and lens damage.The root cause for the reported complaint may be related to a failure to follow the instructions for use (ifu).A non-qualified viscoelastic was indicated.Plunger override may occur: due to rapid advancement faster than the instructions for use (ifu) recommended rate.Due to the use of a non-qualified viscoelastic.Material properties of non-qualified ophthalmic visco elastic device may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.If the operating room temperature is too high (> 23 degree c / 73 degree f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.Topcoat dye stain testing was conducted with acceptable results.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23095166
Report Number1119421-2025-02516
Device Sequence Number15759610
Product Code HQL
UDI-Device Identifier00380652395120
UDI-Public(01)00380652395120(17)270521(11)240522(10)15862464
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACU0T0
Device Lot Number15862464
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/25/2025
Supplement Date Received by Manufacturer09/30/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NUVISC LOT 506009 EXP: 2027-05.
Patient Age77 YR
Patient SexMale